Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 15, 2016, 3:40 PM CDT for Jackson County, Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 15, 2016, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, WI
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:45 PM CDT | TSTM WND DMG | 7 Ese Pray, WI | DAMAGE TO TREES NEAR THE INTERSECTION OF HIGHWAY 54 AND BARTELL ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
391
WUUS53 KARX 152040
SVRARX
WIC053-152115-
/O.NEW.KARX.SV.W.0033.160615T2040Z-160615T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 339 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF SHORTVILLE TO 6 MILES NORTHEAST OF
MILLSTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL JACKSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
CITY POINT...BEAR BLUFF TOWNSHIP...PRAY...POTTERS FLOWAGE AND
SEVENTEEN FLOWAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4415 9032 4428 9066 4442 9058 4442 9032
4425 9032 4420 9031 4416 9031
TIME...MOT...LOC 2039Z 291DEG 24KT 4439 9051 4428 9058
HAIL...1.00IN
WIND...60MPH
$$
AJ2 follow-up statements
547
WWUS53 KARX 152059
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT WED JUN 15 2016
WIC053-152115-
/O.CON.KARX.SV.W.0033.000000T0000Z-160615T2115Z/
JACKSON WI-
359 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL JACKSON COUNTY...
AT 358 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF BABCOCK TO 11 MILES EAST OF
MILLSTON... MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CITY POINT...POTTERS FLOWAGE AND BEAR BLUFF TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4425 9059 4441 9039 4442 9032 4425 9032
4420 9031 4416 9031 4415 9032
TIME...MOT...LOC 2058Z 291DEG 24KT 4435 9035 4424 9042
HAIL...1.50IN
WIND...60MPH
$$
AJ051
WWUS53 KARX 152115
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
415 PM CDT WED JUN 15 2016
WIC053-152124-
/O.EXP.KARX.SV.W.0033.000000T0000Z-160615T2115Z/
JACKSON WI-
415 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY
WILL EXPIRE AT 415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4425 9059 4441 9039 4442 9032 4425 9032
4420 9031 4416 9031 4415 9032
TIME...MOT...LOC 2114Z 291DEG 24KT 4435 9035 4424 9042
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:48 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 15, 2:48 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 248 PM CDT WED JUN 15 2016 .SHORT TERM...(This evening through Thursday) Issued at 245 PM CDT Wed Jun 15 2016 watching storms as they march east for the next hours. We expect the threat to be east of the Clark and Taylor by 330 pm...and the remaining counties along and north of I-94 by 5 pm. MLCAPE is building ahead of the surface cold front, from east of KEAU to KONA and southwest. However...the sunshine and increased mixing depth is veering much of the flow to westerly in the warm sector with very little convergence along the front south of a Black River Falls to Wisconsin Rapids WI line. Further east, the warm front is located along a line from northeast of KMDZ to KFLD...basically east of Adams county. Thus the tornado threat with a lower level curved hodograph has shifted east as well. Thus...young storms across Clark and Taylor county and lack of convergence further south dont bode well for severe weather. But, cannot completely rule it out either. Deeper shear is now in the supercell range...so will have to watch for a sustained updraft in somewhat more stable mid-level lapse conditions. an isolated large hail or wind gust to 60 mph could occur...but we think this will remain very isolated. Overnight the cyclone will continue southeast and with it comes the widespread clouds now seen in MN. It appears the western edge of the cloud field will be in the KLSE-KRST vicinity by morning with some pesky cloud and slow dissipation over WI for much of Thursday. .LONG TERM...(Thursday night through Wednesday) Issued at 245 PM CDT Wed Jun 15 2016 With the strong ridging building into place...it appears no impact weather will take hold through the weekend. the latest trends on saturday night and sunday are to slow the frontal speed and strong capping builds in during that period. The 15.12Z GFS MLCIN at KRST at 4pm Sunday is over 200 J/kg with a 700 mb temperature of 12-14C. This is also supported in the 15.06z GFS and latest 15.12z ECMWF run. This isnt conducive for rain chances so the slight chances for rain were removed. There are suggestions that a number of favorable atmospheric conditions could be in place for a very warm Fathers Day. A pre- frontal warm prod of air, stronger capping, and a good low-level gradient to enhance mixing could lead to highs above current forecast and guidance. For now, have bumped the Sunday temperatures about 2-3F above the consensus guidance forecast. It is still out 4 days. Sunday night through Tuesday, the larger scale flow transitions from ridge to northwest flow and troughiness. the cold front associated with this transition looks to now time through in the sunday night to monday time frame and with the air mass in place, could pose a severe weather risk, including heavy rains. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1241 PM CDT Wed Jun 15 2016 The strong June sun helped clear out the morning stratus quickly. VFR conditions now look to prevail through the evening as a breezy westerly wind draws in somewhat drier air. The winds look to diminish some in the evening with loss of daytime heating. During the overnight hours, as low pressure currently near Duluth slides into Lower Michigan, low clouds in its wake looks to march southwestward towards the TAF sites. Brought MVFR stratus into KLSE around 10Z and IFR stratus into KRST at 12Z. Daytime mixing, combined with a ridge of high pressure building in Thursday morning from the west, should help scatter out KRST around 16Z while bringing ceilings up some at KLSE. KLSE looks to scatter out Thursday afternoon. && .HYDROLOGY... Issued at 245 PM CDT Wed Jun 15 2016 The area continues to recover from the overnight heavy rains and the dry period through Sunday is good news! There will be some threat for heavy rain again early next week but this should remain progressive and could change as we approach that Day 5-6 forecast. Overall...most rivers are falling and county road crews are working on secondary road washouts and closures. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...BAUMGARDT LONG TERM...BAUMGARDT AVIATION...AJ
Hazardous weather outlook, Jun 15, 11:13 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1113 AM CDT WED JUN 15 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-161615- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- 1113 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT RUNOFF FROM RECENT HEAVY RAINS WILL KEEP WATER LEVELS HIGH ON SOME RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN FOR LATER SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY AT THIS TIME TO DISCERN THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-034-042>044-161615- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- 1113 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF INTERSTATE 94...MAINLY BETWEEN 1 AND 4 PM. GUSTY WINDS...SMALL HAIL AND LIGHTNING WILL BE THE MAIN HAZARDS WITH THE STORMS. HOWEVER...THERE IS A SMALL CHANCE THAT A STORM OR TWO COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN FOR LATER SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY AT THIS TIME TO DISCERN THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...THOUGH ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Special weather statement, Jun 15, 1:48 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 148 PM CDT WED JUN 15 2016 WIZ017-029-151945- TAYLOR-CLARK- 148 PM CDT WED JUN 15 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE WESTERN PORTIONS OF TAYLOR AND CLARK COUNTIES BY 245 PM... AT 142 PM CDT...RADAR INDICATED A LINE OF SCATTERED THUNDERSTORMS EXTENDING FROM LADYSMITH TO 5 MILES EAST OF EAU CLAIRE...MOVING EAST AT 25 MPH. THESE STORMS ARE EXPECTED TO INTENSIFY AS THEY MOVE INTO TAYLOR AND CLARK COUNTIES, CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE AND WINDS IN EXCESS OF 40 MPH. ONE OR TWO STORMS COULD EVEN BECOME SEVERE. LOCATIONS THAT MAY BE IMPACTED BY 245 PM INCLUDE... THORP...GREENWOOD...OWEN...JUMP RIVER...LONGWOOD...RESEBURG... WILLARD...WITHEE...GILMAN...LUBLIN...PERKINSTOWN...SEVEN SISTER MOUNDS...TIOGA...ROCK DAM LAKE...MEAD LAKE AND POLLEY. BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4456 9053 4459 9092 4538 9092 4537 9045 TIME...MOT...LOC 1842Z 268DEG 22KT 4563 9104 4470 9118 AJ
Special weather statement, Jun 15, 2:20 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT WED JUN 15 2016
WIZ033-034-152015-
TREMPEALEAU-JACKSON-
220 PM CDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON AND
NORTHEASTERN TREMPEALEAU COUNTIES...
AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
OSSEO...OR 10 MILES NORTH OF WHITEHALL...MOVING EAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE AND WINDS
IN EXCESS OF 40 MPH. HOWEVER...THIS STORM MAY INTENSIFY AND BECOME
SEVERE.
LOCATIONS IMPACTED INCLUDE...
FAIRCHILD...YORK...NORTHFIELD...MERRILLAN... ALMA CENTER...LEVIS...
PIGEON FALLS...PLEASANTVILLE... REQUA AND NORTH BRANCH.
BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION
STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 4451 9092 4451 9080 4442 9080 4442 9079
4440 9079 4441 9133 4459 9134 4460 9105
4460 9092
TIME...MOT...LOC 1918Z 269DEG 20KT 4450 9124
AJSpecial weather statement, Jun 15, 2:45 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT WED JUN 15 2016
WIZ017-029-152100-
TAYLOR-CLARK-
245 PM CDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARK AND SOUTHERN
TAYLOR COUNTIES THROUGH 4 PM...
AT 243 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES WEST OF MEDFORD TO TIOGA
AND NORTH BRANCH. MOVEMENT WAS EAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE AND
WINDS IN EXCESS OF 40 MPH. ONE OR TWO STORMS COULD EVEN BECOME
SEVERE.
THESE STORMS WILL BE NEAR...
MEDFORD AROUND 315 PM CDT.
DORCHESTER AND DORCHESTER AROUND 320 PM CDT.
NEILLSVILLE AROUND 325 PM CDT.
SHORTVILLE AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHERWOOD...COLBY...
LYNN...LONGWOOD AND RESEBURG.
BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION
STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4442 9032 4442 9080 4451 9080 4451 9092
4470 9092 4523 9067 4528 9005
TIME...MOT...LOC 1943Z 269DEG 21KT 4516 9062 4447 9095
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:05 PM CDT | Areal Flood Advisory | ARX | La Crosse | 115 min |
| Jun 14, 9:43 PM CDT | Special Weather Statement | ARX | Juneau, Monroe, Richland | 62 min |
| Jun 15, 1:48 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 57 min |
| Jun 15, 2:20 PM CDT | Special Weather Statement | ARX | Jackson | 55 min |
| Jun 15, 2:45 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 75 min |
| Jun 15, 3:09 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 51 min |
| Jun 15, 4:01 PM CDT | Special Weather Statement | ARX | Adams | 89 min |
| Jun 15, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 39 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.